Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

April 1, 2016Dodge County, Laurens County, Wheeler County, Georgia

NWS Atlanta, GA issued this special weather statement at Apr 1, 2016, 2:13 PM EDT for Dodge County, Laurens County, Wheeler County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 1, 2016, 2:13 PM EDT (18:13 UTC)
Expired
Apr 1, 2016, 3:00 PM EDT
In force
47 min
Issued by
NWS Atlanta, GA

Counties Dodge County, GA, Laurens County, GA, Wheeler County, GA

The radar

The Robins AFB radar (KJGX), 56 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 30 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
30 J/kg
Mixed-layer CIN
-154 J/kg
Mixed-layer LCL
657 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

089 
WWUS82 KFFC 011813
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT FRI APR 1 2016
 
GAZ097-098-109>111-011900-
WHEELER GA-DODGE GA-LAURENS GA-TREUTLEN GA-TELFAIR GA-
213 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...DODGE...SOUTHERN
LAURENS...SOUTHWESTERN TREUTLEN AND NORTHERN TELFAIR COUNTIES UNTIL
300 PM EDT...

AT 212 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
CHESTER TO CADWELL..EASTMAN AND SOUTHEAST OF HAWKINSVILLE...MOVING
EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO 
           GROUND LIGHTNING. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD 
           NOT BE USED UNLESS IN AN EMERGENCY. 

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCRAE...EASTMAN...ALAMO...HELENA...CHESTER...GLENWOOD...DEXTER...CADWELL...
SCOTLAND...CHAUNCEY...RENTZ...UNION...BARNHILL...YONKERS...LANDSBURG...
GRESSTON...DUBOIS...LITTLE OCMULGEE STATE PARK...ROWLAND AND RODDY.

LAT...LON 3211 8333 3212 8331 3214 8332 3218 8329
      3225 8337 3232 8329 3234 8330 3243 8320
      3245 8318 3243 8315 3248 8317 3238 8266
      3232 8264 3230 8266 3229 8264 3225 8265
      3223 8263 3216 8262 3202 8269 3201 8295
TIME...MOT...LOC 1812Z 288DEG 26KT 3242 8311 3233 8311 3223 8317 3221
8327

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 1, 1:35 PM EDT, 38 minutes earlier.

Area forecast discussion, Apr 1, 1:35 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
135 PM EDT FRI APR 1 2016

.UPDATE...
HAVE TWEAKED THE POPS ACROSS CENTRAL GA FOR THE AFTERNOON BASED ON
RADAR. ALSO...SEVERAL COUNTIES WERE REMOVED ALONG THE NORTHERN
BORDER OF THE FLASH FLOOD WATCH.

41

.PREV DISCUSSION... /ISSUED 735 AM EDT FRI APR 1 2016/

UPDATE...
UPDATED TO ADD THE NEW TOR WATCH. STORMS HAVE BEEN CYCLING UP AND
DOWN ALL MORNING...AND HAVE NOT WEAKENED. MESOANALYSIS SHOWS THE
SFC-6KM SHEAR HAS INCREASED ACROSS PORTIONS OF EAST CENTRAL GA.
STORMS ARE WORKING ON ALL OF THE AVAILABLE INSTABILITY IN PLACE.
THE COLD FRONT IS CURRENTLY ACROSS FAR NW GA. IT MAY TAKE A LITTLE
LONGER FOR THE ATMOS TO RECOVER THIS AFTERNOON...BUT THE
POTENTIAL STILL EXISTS FOR STRONG TO ISOLD SEVERE STORMS SOUTH OF
INTERSTATE 20 THIS AFTERNOON.

PREV DISCUSSION... /ISSUED 657 AM EDT FRI APR 1 2016/

UPDATE...
UPDATED FOR THE TOR WATCH EXTENSION.

PREV DISCUSSION... /ISSUED 453 AM EDT FRI APR 1 2016/

UPDATE...
UPDATED TO EXTEND THE TORNADO WATCH. NO OTHER CHANGES.

PREV DISCUSSION... /ISSUED 412 AM EDT FRI APR 1 2016/

SHORT TERM /TODAY THROUGH SATURDAY/...
ACTIVE DAY ON TAP FOR THE FORECAST AREA AS A COLD FRONT MOVES
THROUGH.

REGIONAL RADAR SHOWS A WIDESPREAD AREA OF SHOWERS AND THUNDERSTORMS
MOVING ACROSS THE CWFA THIS MORNING. THIS ACTIVITY DEVELOPED OUT
AHEAD OF THE COLD FRONT AND PUSHED EAST. THE COLD FRONT CURRENTLY
STRETCHES FROM CENTRAL TN BACK THROUGH CENTRAL AL TO THE GULF COAST.
A MID LEVEL SHORTWAVE HAS STEEPENED LAPSE RATES THIS
MORNING...HELPING TO SUSTAIN CONVECTION BUT WILL PUSH OFF TO THE
EAST EARLY THIS MORNING. IN ADDITION...MESOANALYSIS SHOWS GOOD SHEAR
ALSO HELPING TO SUSTAIN THE STRONG THUNDERSTORMS. THE HI-RES MODELS
DON'T HAVE A GREAT HANDLE ON WHAT IS CURRENTLY GOING ON...WITH THE
HRRR WITH THE BEST PRECIP PATTER BUT THE CONVECTION IS A LOT WEAKER
THAN WHAT IS ACTUALLY OCCURRING. THE WRF HAS A BETTER HANDLE ON WHAT
IS GOING ON TO THE SOUTH. DO THINK THE AREA OF STORMS ACROSS EASTERN
AL WILL HOLD TOGETHER AND CONTINUE EASTWARD INTO THE CWFA. DO THINK
THAT SEVERE STORMS WILL BE LIMITED IN COVERAGE...BUT STRONG STORMS
ARE LIKELY THROUGH THE MORNING HOURS.

ALL OF THE MODELS ARE SHOWING A SLOW DOWN IN THE SOUTHWARD
PROGRESSION OF THE FRONT EARLY TODAY. IT WILL LIKELY BECOME
STATIONARY FOR A SHORT PERIOD OF TIME ACROSS NORTHERN GA...SO DO
EXPECT SOMEWHAT OF A LULL IN THE STRONG/SEVERE ACTIVITY LATER THIS
MORNING AND POSSIBLY LASTING INTO THE EARLY AFTERNOON. DURING THE
LATE AFTERNOON AND INTO THE EVENING HOURS...A MID LEVEL SHORTWAVE
AND UPPER LEVEL JET STREAK WILL MOVE OUT OF THE GOMEX AND NORTHEAST
INTO GA. THESE TWO FEATURES WILL HELP ENHANCE CONVECTIVE ACTIVITY
ALONG AND AHEAD OF THE FRONT AGAIN. EXACTLY WHERE THE CONVECTION
FIRES LATE THIS AFTERNOON WILL BE HEAVILY DEPENDENT UPON WHERE THE
FRONT SETS UP THIS MORNING. AREAS SOUTH OF THE FRONT WILL HAVE HAVE
THE BEST CHANCES OF DE-STABILIZING WITH MORE HEATING LIKELY. WITH
THIS IN MIND...THINK THE BEST CHANCES FOR SEVERE WEATHER WILL BE
ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR THIS AFTERNOON.
CONVECTION WILL HAVE A GOOD CHANCE OF LINGERING WELL INTO THE
EVENING HOURS. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS...LARGE HAIL AND AN ISOLATED TORNADO.

THE FRONT IS EXPECTED TO PICK UP A LITTLE SPEED TONIGHT AND BEGIN TO
PUSH SOUTHWARD AGAIN AS THE 500MB TROUGH BEGINS TO SWING THROUGH.
THE TROUGH DOESN'T LOOK TO CLEAR THE CWFA UNTIL LATE IN THE DAY
SATURDAY. AGAIN...THE BEST CHANCES OF PRECIP WILL BE ALONG AND AHEAD
OF THE FRONT EARLY SATURDAY WITH A FEW THUNDERSTORMS POSSIBLE ACROSS
THE EXTREME SOUTHERN  PORTION OF THE CWFA. SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME.

NLISTEMAA

LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
THE LONG TERM PORTION OF THE FORECAST WILL REMAIN RELATIVELY QUIET
UNTIL LATE NEXT WEEK.

A WEAK FRONTAL BOUNDARY WILL MOVE THROUGH DURING THE DAY ON TUESDAY.
MOISTURE WILL BE LIMITED WITH THIS FEATURE...AN NOT EXPECTING ANY
PRECIP ACROSS THE FORECAST AREA AT THIS TIME.

HIGH PRESSURE WILL BRIEFLY SET UP ACROSS THE AREA UNTIL LATE
WEDNESDAY/EARLY THURSDAY. THIS SYSTEM WILL BRING THE NEXT BEST
CHANCES FOR PRECIP.

EVEN THOUGH THE WEATHER WILL BE QUIET...FROST/FREEZE HEADLINES WILL
BE POSSIBLE NEXT WEEK. THE AREA THAT HAS THE MOST POTENTIAL TO SEE
ANY FROST/FREEZE HEADLINES WILL BE THE NORTHEAST MTNS OF GA. THE
MOST LIKELY TIME PERIODS WOULD BE SATURDAY NIGHT...TUESDAY NIGHT AND
THURSDAY NIGHT...DUE TO DRIER AND COOLER AIR SETTLING OVER THE AREA
BEHIND COLD FRONTS.

NLISTEMAA

HYDROLOGY...
ON AVERAGE...ONE TO TWO INCHES OF RAINFALL HAS FALLEN OVER PORTIONS
OF THE FORECAST AREA THROUGH THIS MORNING. THERE ARE TWO AXES OF
HEAVIER RAINFALL...ONE ACROSS NORTHERN GA AND THE SECOND ACROSS WEST
CENTRAL GA. THERE HASN'T BEEN AN AIRMASS CHANGE AND PWATS REMAIN
ANOMALOUSLY HIGH FOR THIS TIME OF YEAR WITH VALUES 1.5 INCHES PLUS
THROUGH TONIGHT. SO...ADDITIONAL HEAVY RAINFALL IS POSSIBLE THROUGH
THIS EVENING. WILL NOT MAKE ANY CHANGES TO THE FLOOD WATCH AT THIS
TIME...BUT MAY RE-CONSIDER LATER THIS MORNING.

NLISTEMAA

AVIATION...
18Z UPDATE...
SHOWERS AND EMBEDDED THUNDERSTORMS CONTINUE TO SPREAD INTO NORTH
GA THIS AFTERNOON. EXPECT ALL TAF SITES SHOULD BE AFFECTED BY
RAIN AND A FEW THUNDERSTORMS INTO THE EARLY EVENING. HAVE INCLUDED
THUNDER IN ALL TAFS UNTIL 23Z. SURFACE FRONT SHOULD COME THROUGH
AROUND 04Z. EXPECT MOSTLY MVFR CEILINGS THROUGH THE EVENING WITH
SOME LOCAL IFR IN RAIN. CEILINGS MOSTLY IFR AFTER MIDNIGHT WITH
GRADUAL IMPROVEMENT AFTER 14Z. WINDS WEST TO SOUTHWEST WITH
SOME GUSTS UNTIL GOING NORTHWEST AROUND 06Z.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM CONFIDENCE ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          78  54  67  42 /  70  50  10   0
ATLANTA         75  53  64  43 /  60  40  10   0
BLAIRSVILLE     74  47  60  35 /  30  30  10   0
CARTERSVILLE    75  49  64  38 /  40  30  10   0
COLUMBUS        76  56  68  45 /  80  70  20   0
GAINESVILLE     76  53  64  41 /  50  40  10   0
MACON           76  57  69  44 /  80  70  20   0
ROME            75  49  64  38 /  30  30  10   0
PEACHTREE CITY  75  52  65  41 /  70  50  10   0
VIDALIA         79  65  73  48 /  80  70  40   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH UNTIL 3 PM EDT THIS AFTERNOON FOR THE FOLLOWING
ZONES: BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...
CRISP...DODGE...DOOLY...EMANUEL...GLASCOCK...HOUSTON...
JEFFERSON...JOHNSON...JONES...LAURENS...MACON...MARION...
MONTGOMERY...PEACH...PULASKI...SCHLEY...STEWART...SUMTER...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...WASHINGTON...
WEBSTER...WHEELER...WILCOX...WILKINSON.

FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BALDWIN...BIBB...BLECKLEY...CHATTAHOOCHEE...CRAWFORD...CRISP...
DODGE...DOOLY...EMANUEL...GLASCOCK...HANCOCK...HARRIS...
HOUSTON...JASPER...JEFFERSON...JOHNSON...JONES...LAMAR...
LAURENS...MACON...MARION...MONROE...MONTGOMERY...MUSCOGEE...
PEACH...PULASKI...PUTNAM...SCHLEY...STEWART...SUMTER...TALBOT...
TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TWIGGS...UPSON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKINSON.

&&

SHORT TERM...41
LONG TERM....BAKER
AVIATION...41
Hazardous weather outlook, Apr 1, 11:57 AM EDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1157 AM EDT FRI APR 1 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-021600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1157 AM EDT FRI APR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG TO ISOLATED SEVERE STORMS ARE POSSIBLE ACROSS MUCH OF
CENTRAL GEORGIA THROUGH THIS AFTERNOON INTO EVENING WITH ANOTHER
ROUND DEVELOPING FROM THE SOUTHWEST. THE MOST LIKELY AREA FOR THE
STRONG TO SEVERE THUNDERSTORMS WILL BE ALONG AND SOUTH OF THE
INTERSTATE 20 CORRIDOR. SEVERE THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED TORNADOES.

A TORNADO WATCH IS IN EFFECT THROUGH 3 PM FOR PORTIONS OF CENTRAL
GEORGIA MAINLY SOUTH AND EAST OF A COLUMBUS TO MACON TO WARTHEN
LINE. SEVERE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS AND ISOLATED TORNADOES.

IN ADDITION...VERY HEAVY RAINFALL IS EXPECTED. A SWATH OF PREVIOUS
HEAVY RAINFALL FELL THIS MORNING WITH AMOUNTS OF 2 TO 4 INCHES
GENERALLY SOUTH OF THE ATLANTA METRO AND NORTH OF A COLUMBUS TO
MACON ZONE. FLOODING AND FLASH FLOODING WILL BE POSSIBLE GIVEN
ADDITIONAL RAINFALL FORECAST. A FLOOD WATCH IS IN EFFECT FOR MUCH
OF CENTRAL GEORGIA UNTIL MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

TEMPERATURES IN THE LOWER TO MIDDLE 30S ARE POSSIBLE NEXT WEEK
ACROSS THE NORTHEAST GEORGIA MOUNTAINS. AREAS OF FROST WILL POSE A
THREAT TO TENDER VEGETATION. THE MOST LIKELY NIGHTS FOR FROST
DEVELOPMENT WILL BE SATURDAY NIGHT...TUESDAY NIGHT AND THURSDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Apr 1, 11:48 AM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1148 AM EDT FRI APR 1 2016

GAZ090-091-102-103-011630-
WEBSTER GA-MARION GA-STEWART GA-CHATTAHOOCHEE GA-
1148 AM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WEBSTER...MARION...STEWART AND
CHATTAHOOCHEE COUNTIES UNTIL 1230 PM EDT...

AT 1148 AM EDT...A STRONG THUNDERSTORM WAS NEAR LUMPKIN...MOVING
NORTHEAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
LUMPKIN...BUENA VISTA...PRESTON...CUSSETA...RICHLAND...FORT BENNING/LAWSON
ARMY AIR FLD...WESTON...BRANTLEY...SEMINOLE...SANFORD...EELBECK/WEST FORT
BENNING...MARION ESTATES...DRANEVILLE...MANTA...KIMBROUGH...OMAHA...
BROOKLYN...TROUTMAN...ZELLOBEE AND CHRISTOPHER.

LAT...LON 3193 8491 3210 8504 3217 8503 3220 8496
      3221 8498 3222 8498 3222 8493 3224 8491
      3225 8492 3226 8489 3230 8494 3232 8500
      3235 8499 3253 8448 3194 8444
TIME...MOT...LOC 1548Z 228DEG 32KT 3211 8477
Special weather statement, Apr 1, 12:32 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1232 PM EDT FRI APR 1 2016

GAZ080-092-093-105-011700-
MACON GA-TAYLOR GA-SCHLEY GA-DOOLY GA-
1232 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR MACON...SOUTHEASTERN TAYLOR...
EASTERN SCHLEY AND NORTHWESTERN DOOLY COUNTIES UNTIL 100 PM EDT...

AT 1231 PM EDT...A STRONG THUNDERSTORM WAS OVER IDEAL...OR 7 MILES
NORTHWEST OF OGLETHORPE...MOVING NORTHEAST AT 30 MPH.

  HAZARD...FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY.
           ELECTRICAL APPLIANCES SHOULD NOT BE USED UNLESS IN AN
           EMERGENCY. LOCALIZED FLOODING IN LOW LYING AND POOR
           DRAINAGE AREAS IS ALSO LIKELY. MOTORISTS SHOULD SLOW DOWN
           AND BE PREPARED FOR POSSIBLE LOSS OF CONTROL DUE TO
           HYDROPLANING. WHEN WATER COVERS THE ROAD...REMEMBER TO
           TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
OGLETHORPE...MONTEZUMA...IDEAL...DOOLING...GARDEN VALLEY...FOUNTAINVILLE...
ANDERSONVILLE NATIONAL HISTORIC...BUMPHEAD...HICKS...CLEARVIEW...BARTLETT
AND WHITEWATER STATE PARK.

LAT...LON 3237 8431 3254 8405 3224 8389 3219 8413
      3222 8414 3223 8414 3223 8418 3219 8418
      3218 8421
TIME...MOT...LOC 1631Z 235DEG 27KT 3235 8418

KOVACIK
Special weather statement, Apr 1, 12:37 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1237 PM EDT FRI APR 1 2016

GAZ091-092-103-104-011700-
WEBSTER GA-MARION GA-SUMTER GA-SCHLEY GA-
1237 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
SOUTHEASTERN MARION...WESTERN SUMTER AND SOUTHWESTERN SCHLEY COUNTIES
UNTIL 100 PM EDT...

AT 1237 PM EDT...A STRONG THUNDERSTORM WAS NEAR PLAINS...OR 7 MILES
SOUTHEAST OF PRESTON...MOVING NORTHEAST AT 50 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING.  WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
AMERICUS...ELLAVILLE...PRESTON...PLAINS...LESLIE...SUMTER...CROXTON
CROSSROADS...HUNTINGTON...FRIENDSHIP...WALLS CROSSING...MADDOX...
CENTERPOINT AND DUMAS.

LAT...LON 3197 8444 3193 8445 3192 8450 3208 8460
      3229 8437 3192 8407 3192 8434 3189 8434
      3189 8436
TIME...MOT...LOC 1637Z 242DEG 44KT 3200 8444

KOVACIK
Special weather statement, Apr 1, 1:02 PM EDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
102 PM EDT FRI APR 1 2016

GAZ072-073-011730-
BALDWIN GA-JONES GA-
102 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BALDWIN AND JONES
COUNTIES UNTIL 130 PM EDT...

AT 101 PM EDT...A STRONG THUNDERSTORM WAS NEAR GRAY...MOVING EAST AT
35 MPH.

  HAZARD...UP TO 40 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRAY...CLINTON...BRADLEY...WAYSIDE...COOPERS...JAMES...ROUND OAK...BROWNS
CROSSING...ETHRIDGE...PANCRAS...HADDOCK AND BLOUNTSVILLE.

LAT...LON 3298 8321 3295 8370 3313 8371 3318 8346
      3318 8340
TIME...MOT...LOC 1701Z 253DEG 32KT 3305 8361
Special weather statement, Apr 1, 1:56 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
156 PM EDT FRI APR 1 2016

GAZ097-098-111-112-011830-
WHEELER GA-MONTGOMERY GA-LAURENS GA-TREUTLEN GA-
156 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WHEELER...WESTERN
MONTGOMERY...LAURENS AND SOUTHWESTERN TREUTLEN COUNTIES UNTIL 230 PM
EDT...

AT 156 PM EDT...A STRONG THUNDERSTORM WAS OVER RENTZ...OR 9 MILES
SOUTH OF DUBLIN...MOVING EAST AT 35 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
           LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
           THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DUBLIN...EAST DUBLIN...RENTZ...ROCKLEDGE...MINTER...BARNHILL...HARLOW...
LOTHAIR...LOWERY AND BREWTON.

LAT...LON 3229 8301 3247 8306 3262 8274 3224 8261
TIME...MOT...LOC 1756Z 256DEG 32KT 3241 8295

KOVACIK
Special weather statement, Apr 1, 2:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
213 PM EDT FRI APR 1 2016

GAZ097-098-109>111-011900-
WHEELER GA-DODGE GA-LAURENS GA-TREUTLEN GA-TELFAIR GA-
213 PM EDT FRI APR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WHEELER...DODGE...SOUTHERN
LAURENS...SOUTHWESTERN TREUTLEN AND NORTHERN TELFAIR COUNTIES UNTIL
300 PM EDT...

AT 212 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
CHESTER TO CADWELL..EASTMAN AND SOUTHEAST OF HAWKINSVILLE...MOVING
EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...PEA SIZED HAIL AND FREQUENT CLOUD TO
           GROUND LIGHTNING.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
           NOT BE USED UNLESS IN AN EMERGENCY.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
MCRAE...EASTMAN...ALAMO...HELENA...CHESTER...GLENWOOD...DEXTER...CADWELL...
SCOTLAND...CHAUNCEY...RENTZ...UNION...BARNHILL...YONKERS...LANDSBURG...
GRESSTON...DUBOIS...LITTLE OCMULGEE STATE PARK...ROWLAND AND RODDY.

LAT...LON 3211 8333 3212 8331 3214 8332 3218 8329
      3225 8337 3232 8329 3234 8330 3243 8320
      3245 8318 3243 8315 3248 8317 3238 8266
      3232 8264 3230 8266 3229 8264 3225 8265
      3223 8263 3216 8262 3202 8269 3201 8295
TIME...MOT...LOC 1812Z 288DEG 26KT 3242 8311 3233 8311 3223 8317 3221
8327

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 10:49 PM EDTSpecial Weather StatementFFCCoweta, Meriwether, Troup41 min
Mar 31, 11:26 PM EDTSpecial Weather StatementFFCClayton, Coweta, Fayette, Harris, Henry, Lamar and 7 more64 min
Mar 31, 11:35 PM EDTSpecial Weather StatementFFCChattooga, Gordon40 min
Apr 1, 12:12 AM EDTSpecial Weather StatementFFCButts, Jasper, Morgan, Newton, Putnam48 min
Apr 1, 12:28 AM EDTSpecial Weather StatementFFCBanks, Jackson32 min
Apr 1, 12:32 AM EDTSpecial Weather StatementFFCButts, Lamar, Monroe, Pike, Spalding, Upson43 min
Apr 1, 1:20 AM EDTSpecial Weather StatementFFCChattahoochee, Harris, Meriwether, Muscogee, Pike, Talbot and 1 more40 min
Apr 1, 1:49 AM EDTSpecial Weather StatementFFCChattahoochee, Lamar, Marion, Talbot, Taylor, Upson41 min
Apr 1, 2:57 AM EDTTornado WarningFFCCrawford, Marion, Talbot, Taylor, Upson33 min
Apr 1, 3:35 AM EDTSpecial Weather StatementFFCTwiggs, Wilkinson40 min
Apr 1, 4:18 AM EDTSpecial Weather StatementFFCWashington, Wilkinson42 min
Apr 1, 4:31 AM EDTSpecial Weather StatementFFCFayette, Henry, Pike, Spalding44 min
Apr 1, 4:51 AM EDTSpecial Weather StatementFFCTroup24 min
Apr 1, 5:16 AM EDTSpecial Weather StatementFFCHarris, Meriwether, Pike, Talbot, Troup44 min
Apr 1, 6:01 AM EDTSpecial Weather StatementFFCLamar, Monroe, Muscogee, Pike, Talbot, Taylor and 1 more44 min
Apr 1, 6:44 AM EDTSpecial Weather StatementFFCCrawford, Peach, Taylor46 min
Apr 1, 6:54 AM EDTTornado WarningFFCCrawford, Peach, Taylor36 min
Apr 1, 7:30 AM EDTTornado WarningFFCHouston, Peach, Twiggs30 min
Apr 1, 7:58 AM EDTTornado WarningFFCTwiggs, Wilkinson32 min
Apr 1, 8:29 AM EDTSpecial Weather StatementFFCWilkinson31 min
Apr 1, 8:49 AM EDTSpecial Weather StatementFFCWashington41 min
Apr 1, 8:52 AM EDTTornado WarningFFCBleckley, Laurens, Twiggs, Wilkinson38 min
Apr 1, 9:29 AM EDTRiver Flood WarningFFCCrawford, Talbot, Taylor, Upson4 days
Apr 1, 9:29 AM EDTRiver Flood WarningFFCJones25 hr
Apr 1, 9:34 AM EDTSevere Thunderstorm WarningFFCLaurens29 min
Apr 1, 10:02 AM EDTRiver Flood WarningFFCChattahoochee, Muscogee31 hr
Apr 1, 10:02 AM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson12 min
Apr 1, 10:40 AM EDTTornado WarningFFCEmanuel, Treutlen35 min
Apr 1, 11:15 AM EDTTornado WarningFFCEmanuel15 min
Apr 1, 11:48 AM EDTSpecial Weather StatementFFCChattahoochee, Marion, Stewart, Webster42 min
Apr 1, 12:10 PM EDTSevere Thunderstorm WarningFFCEmanuel35 min
Apr 1, 12:32 PM EDTSpecial Weather StatementFFCMacon28 min
Apr 1, 12:37 PM EDTSpecial Weather StatementFFCSumter, Webster23 min
Apr 1, 1:02 PM EDTSpecial Weather StatementFFCJones28 min
Apr 1, 1:03 PM EDTRiver Flood WarningFFCJohnson, Washington, Wilkinson5 days
Apr 1, 1:03 PM EDTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs51 hr
Apr 1, 1:03 PM EDTRiver Flood WarningFFCPutnam21 hr
Apr 1, 1:53 PM EDTRiver Flood WarningFFCBaldwin, Washington, Wilkinson26 hr
Apr 1, 1:53 PM EDTRiver Flood WarningFFCJohnson, Laurens, Washington, Wilkinson5 days
Apr 1, 1:53 PM EDTRiver Flood WarningFFCDooly, Macon, Sumter42 hr
Apr 1, 1:56 PM EDTSpecial Weather StatementFFCLaurens34 min
Apr 1, 2:20 PM EDTSpecial Weather StatementFFCTreutlen25 min
Apr 1, 2:28 PM EDTSpecial Weather StatementFFCGlascock, Jefferson, Washington47 min
Apr 1, 2:39 PM EDTSpecial Weather StatementFFCTelfair, Wilcox21 min
Apr 1, 2:56 PM EDTSpecial Weather StatementFFCDodge, Telfair, Wilcox49 min
Apr 1, 3:01 PM EDTAreal Flood WarningFFCBaldwin, Bibb, Crawford, Harris, Houston, Jones and 9 more18 hr
Apr 1, 3:45 PM EDTRiver Flood WarningFFCMontgomery, Treutlen, Wheeler24 hr

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.